MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

WILSON-COOK MEDICAL INC INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Model Number G18343
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
During an upper digestive endoscopy, the physician used two cook instinct endoscopic hemoclips.It was reported that the customer reported that he tried to use 2 devices, but they did not pass through the channel.Two photos were provided, with one showing a device outside of the endoscope with the clip missing (premature deployment in an unknown position; subject of report).It was reported that a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the photos provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on the photos and statements and photos describing the event.The first photo shows the device advanced down the endoscope channel and the second photo shows the device removed out of the endoscope channel with no clip attached to the end of the drive wire hook.At what point and position the clip deployed cannot be determined from the photos.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The system preparation section of the instructions for use includes the following: "uncoil device.Verify smooth handle operation and clip action.Open clip by gently moving handle spool distally (away from handle thumb ring).Once clip is fully open, do not continue advancing handle spool as clip may prematurely detach from catheter.Close clip by moving handle spool proximally until clip is fully closed.Caution: do not continue to pull handle spool beyond tactile resistance as this may prematurely deploy clip." the instructions for use also states: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope or colonoscope.Caution: holding handle spool during clip advancement may prematurely deploy clip." failure to follow the instructions above can result in damage to the device which may lead to premature clip deployment.Prior to distribution, all instinct endoscopic hemoclips are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key16136829
Report Number1037905-2023-00014
Device Sequence Number6610247
Product Code PKL
UDI-Device Identifier00827002183438
UDI-Public(01)00827002183438(17)250517(10)W4597405
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2025
Device Model NumberG18343
Device Catalogue NumberINSC-7-230-S
Device Lot NumberW4597405
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2023
Initial Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE UNKNOWN MAKE AND MODEL
Patient Age43 YR
Patient SexFemale